Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 70, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 4, 2015, 8:06 AM EDT for Essex County, Massachusetts. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2015, 8:06 AM EDT (12:06 UTC)
- Expired
- Aug 4, 2015, 8:30 AM EDT
- In force
- 24 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Essex County, MA
The radar
The Boston radar (KBOX), 74 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 0.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1622 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
081
WUUS51 KBOX 041206
SVRBOX
MAC009-041230-
/O.NEW.KBOX.SV.W.0070.150804T1206Z-150804T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
806 AM EDT TUE AUG 4 2015
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ESSEX COUNTY IN NORTHEASTERN MASSACHUSETTS...
* UNTIL 830 AM EDT
* AT 806 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER SALEM...AND WAS MOVING EAST AT 45 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
LYNN...PEABODY...SALEM...BEVERLY...GLOUCESTER...DANVERS...
MARBLEHEAD...SWAMPSCOTT...IPSWICH...MIDDLETON...HAMILTON...
ROCKPORT...TOPSFIELD...MANCHESTER...WENHAM...ESSEX AND NAHANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
&&
LAT...LON 4269 7062 4264 7059 4258 7066 4261 7066
4257 7076 4253 7078 4256 7078 4254 7090
4254 7087 4250 7089 4252 7085 4250 7085
4246 7094 4243 7093 4245 7096 4259 7102
4268 7075 4268 7074 4265 7077
TIME...MOT...LOC 1206Z 250DEG 39KT 4254 7090
$$
KJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 7:52 AM EDT, 14 minutes earlier.
Area forecast discussion, Aug 4, 7:52 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
752 AM EDT TUE AUG 4 2015
.SYNOPSIS...
THUNDERSTORMS ARE ONCE AGAIN EXPECTED TODAY...BUT MAINLY ACROSS
THE EASTERN HALF OF THE AREA. SOME OF THESE MAY BECOME SEVERE.
DRY...WARM AND LESS HUMID WEATHER ARRIVES THURSDAY. A PERIOD OF
UNSETTLED WEATHER IS POSSIBLE THURSDAY NIGHT INTO SATURDAY...BUT
CONFIDENCE IS LOW REGARDING THE TIMING AND COVERAGE OF ANY
POTENTIAL WET WEATHER.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
745 AM UPDATE...
A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING OFF THE EAST
COAST OF MA...BUT WILL CONTINUE TO IMPACT CAPE COD AND THE
ISLANDS...AS WELL AS THE MA COASTAL WATERS...FOR THE NEXT 2 HOURS
OR SO. THEN ATTENTION TURNS TO THE POSSIBILITY FOR MORE SHOWERS
AND THUNDERSTORMS LATER TODAY.
WITH THE ONGOING CONVECTION...MAINLY MINOR CHANGES TO THE FORECAST
THIS MORNING.
PREVIOUS DISCUSSION...
CONVECTION DEVELOPING IN PA AND SE NY CONTINUES TO DIMINISH AS IT
APPROACHES THE NE...WHERE DRY AIR AND SOME SUBSIDENCE CONTINUES TO
LIMIT THE CONVECTION AS IT APPROACHES. ONLY SOME SHOWERS JUST NOW
ENTERING THE LOWER CT VALLEY. STRONGER STORMS ARE STAYING TO THE
S...MAINLY WHERE THE HIGHEST CAPE VALUES ARE PER LATEST MESO-
ANALYSIS. THEREFORE...OUTSIDE OF A SHOWER...OR MAINLY AN ISOLATED
RUMBLE OF THUNDER IN THE W SUSPECT MOST OF THE MORNING TO REMAIN
QUIET.
THE REST OF THE DAY...STILL REMAINS SOMEWHAT UNCERTAIN. AT ODDS IS
THE ABILITY TO GENERATE SFC INSTABILITY AS A COLD FRONT SWEEPS
THROUGH FROM ABOUT 14Z - 22Z. UPPER LVL INSTABILITY IS LIKELY
SOMEWHERE BETWEEN THE MOIST NAM AND THE DRIER GFS...BUT WITH A
MODIFIED EML AND 6.0-7.0C/KM LAPSE RATES AND AROUND 2000J/KG OF MU
CAPE...THERE IS PLENTY AVAILABLE. SHEAR INCREASES AS THE FRONT
APPROACHES AS WELL. SREF PROBS CONTINUE TO HIGHLIGHT GREATER THAN
50 PERCENT PROBABILITY OF MUCAPES GREATER THANK 2000/SHEAR GREATER
THAN 40 KT...ESPECIALLY ACROSS THE ERN 2/3 OF THE REGION...WHERE
SPC HAS UPGRADED TO A SLIGHT RISK. THE SFC CONNECTION...WILL BE
BASED ON THE AMOUNT OF CLOUD COVER THAT REMAINS OVER THE AREA FROM
THE WEAKENED CONVECTION THIS MORNING AND LOW STRATUS ACROSS SE
MASS. LATEST QPF ON MESOSCALE GUIDANCE IS HIGHER THAN PREVIOUS
RUNS...WHICH INCREASES CONFIDENCE THAT BETTER DESTABILIZATION WILL
OCCUR LATER IN THE DAY IN SPITE OF THE EARLY CLOUD
COVER...THEREFORE...WILL INCREASE AFTERNOON/EVENING POPS...AND BE
ADDING ENHANCED/SEVERE WORDING WITH THIS UPDATE.
SOME DRY AIR AT THE SFC...AND SHEAR SUGGEST THAT STRONG WINDS AND
DOWNDRAFTS ARE THE PRIMARY CONCERN. SOME HAIL POSSIBLE ESPECIALLY
GIVEN NAM SHOWS HAIL CAPES APPROACHING 500+. PWATS INCREASING TO
NEAR 2.0 INCHES WILL ONCE AGAIN SUPPORT HEAVY RAIN...BUT STORMS
SHOULD BE MOVING. SHEAR ALSO HIGH ENOUGH TO SUPPORT THE RISK OF A
WEAK TORNADO...REFLECTING CURRENT THINKING BY SPC.
THEREFORE...STAY TUNED TO UPDATES THROUGH THE DAY.
OTHERWISE...HEAT AND HUMIDITY REMAINS TODAY AHEAD OF THE
FRONT...WITH DWPTS IN THE UPPER 6OS TO NEAR 70. HIGHS MAINLY IN
THE MID-UPPER 80S.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH 6 PM WEDNESDAY/...
OVERNIGHT...
COLD FRONT WILL BE SLOWING TO A NEAR STALL BETWEEN 00Z AND 04Z
THIS EVENING JUST OFFSHORE. THIS WILL ALLOW A CONTINUATION OF
T-STORM RISK MAINLY ACROSS COASTAL REGIONS UNTIL DRIER AIR MOVES
IN FROM THE NW AND CONVECTION SHIFTS S TOWARD BETTER INSTABILITY.
THEREFORE...GRADUAL IMPROVEMENT EXPECTED. SOME FOG POSSIBLE WHERE
RAINFALL OCCURS. OTHERWISE...TEMPS A LITTLE COOLER...MAINLY IN
THE LOWER 60S ACROSS THE AREA...OR EVEN IN THE 50S ACROSS NW MA.
WEDNESDAY...
CYCLONICALLY CURVED FLOW REMAINS IN PLACE ACROSS THE REGION
COMBINED WITH H5 TEMPS ABNORMALLY COLD...AROUND -13C. STALLED
FRONTAL BOUNDARY REMAINS TO THE S...BUT ONE FINAL SHORTWAVE WILL
BE ROTATING THROUGH TO THE N. THIS MAY LEAD TO SOME SCT
SHOWERS/T-STORMS MAINLY N OF THE MASS PIKE. WITH THE VERY COLD H5
TEMPERATURES...THERE IS A RISK FOR HAIL AS WELL. KEY WILL BE HOW
MUCH DRY AIR BUILDS THROUGH THE COLUMN. NOT EXPECTING
SHOWERS/STORMS TO BE AS WIDESPREAD AS TODAY...BUT SOME LOW CHANCE
OR AT LEAST SLIGHT CHANCE POPS ARE NEEDED TO REFLECT THE RISK.
WARMER TEMPS REMAIN IN PLACE...MAINLY THE LOW-MID 80S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...
* UNSETTLED WEATHER POSSIBLE FRIDAY
* TEMPERATURES TRENDING BELOW NORMAL DURING THIS PERIOD
OVERALL...THE MODELS CONTINUE TO HAVE RATHER POOR AGREEMENT ON
THE DETAILS THROUGH THIS PORTION OF THE FORECAST. THERE IS SOME
AGREEMENT ON THE OVERALL PATTERN TREND...WITH A CLOSED MID LEVEL
LOW OVER EASTERN CANADA...MOVING INTO THE MARITIMES LATE THIS
WEEK. LOOKING AT A PERIOD OF UNSETTLED WEATHER WITH TEMPERATURES
TRENDING BELOW NORMAL THROUGH MUCH OF THIS TIME PERIOD.
THURSDAY...MUCH OF THE DAY LOOKS TO BE DRY WITH HIGH PRESSURE
BUILDING INTO THE AREA.
THURSDAY NIGHT THROUGH SATURDAY...THIS LOOKS TO BE THE MOST
UNSETTLED TIME WITH A LOW PRESSURE MOVING INTO THE MID ATLANTIC
STATES...THEN POSSIBLY UP THE EAST COAST OVER THE 40/70 BENCHMARK
SOUTHEAST OF SOUTHERN NEW ENGLAND. THE ECMWF REMAINS MORE BULLISH
THAN THE GFS...AND HAS A FASTER TIMING AS WELL. THE GFS ALSO HAS A
MORE SOUTHERN TRACK THAN THE GFS. GIVEN THE UNCERTAINTY IN THE
DETAILS...WILL KEEP AT LEAST A CHANCE OF RAINFALL...WITH THE
GREATEST POPS TOWARD THE SOUTH COAST OF NEW ENGLAND. WITH MOSTLY
CLOUDY TO OVERCAST SKIES FOR MUCH OF THIS TIME...EXPECTING BELOW
NORMAL TEMPERATURES.
SUNDAY AND MONDAY...MUCH OF THIS FORECAST WILL DEPEND ON HOW THE
PATTERN FOR FRIDAY AND SATURDAY DEVELOP. IN GENERAL THOUGH...
EXPECTING DRIER WEATHER WITH REBOUNDING TEMPERATURES.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT-TERM /THROUGH WEDNESDAY/...
TODAY...MODERATE CONFIDENCE. DEPENDING ON SUNSHINE...EXPECTING
MORE THUNDERSTORMS AND SHOWERS TO REDEVELOP MID DAY...AND CONTINUE
FROM W-E INTO THE EVENING HOURS. SOME OF THESE STORMS MAY BE
SEVERE...WITH STRONG WINDS AND HAIL...AS WELL AS BRIEF MVFR/IFR
CONDITIONS.
TONIGHT INTO WEDNESDAY...HIGH CONFIDENCE.
AFTER STORMS/RAIN SWEEPS OFFSHORE LATE THIS EVENING...EXPECT
IMPROVEMENT TO VFR WHICH WILL LINGER INTO THE DAYLIGHT HOURS ON
WED. AN ISOLATED SHOWER OR THUNDERSTORM IS THEN POSSIBLE MAINLY N
OF THE MASS PIKE ON WED...BUT NOT AS WIDESPREAD AS TUE.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF. LOWER CONFIDENCE IN TIMING
OF ANY AFTERNOON STORMS.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF. LOWER CONFIDENCE IN TIMING
OF ANY AFTERNOON STORMS.
OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/...
WEDNESDAY NIGHT THROUGH THURSDAY...HIGH CONFIDENCE. VFR. LOW
PROBABILITY OF A FEW SHOWERS/STORMS ACROSS NW MA WEDNESDAY. ANY
STORMS THAT DEVELOP MAY HAVE MVFR/IFR CONDITIONS.
THURSDAY NIGHT THROUGH SATURDAY...LOW CONFIDENCE ON TIMING...HIGHER
CONFIDENCE ON TRENDS. MVFR/IFR CONDITIONS IN WIDESPREAD RAIN LIKELY
SOMETIME DURING THIS PERIOD. VFR BEFORE AND AFTER PERIODS OF RAIN.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT-TERM /THROUGH TUESDAY NIGHT/...
THROUGH TODAY...MODERATE CONFIDENCE.
SW WINDS REMAIN IN PLACE AND WITH SOME GUSTS POTENTIALLY
APPROACHING 25-30 KT AT TIMES. GUSTS COULD APPROACH 45 KT IN AND
NEAR THE STRONGER THUNDERSTORMS. THIS WILL ALLOW SEAS...WHICH ARE
ALREADY RUNNING AROUND 5 FT ON THE S WATERS TO INCREASE...POSSIBLY
INCREASING TO AS HIGH AS 7 FT BY THE EVENING. SMALL CRAFT
ADVISORIES CURRENTLY OUT REFLECT THIS...SO NO CHANGES.
TONIGHT INTO WEDNESDAY...MODERATE CONFIDENCE.
FRONT MOVES FURTHER OFFSHORE...OUTSIDE OF ANY
STORMS/SHOWERS...WINDS AND SEAS WILL GRADUALLY DIMINISH...SO
EXPECT THESE SMALL CRAFT ADVISORIES TO GRADUALLY BE DROPPED
THROUGH THE PERIOD.
OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/...MODERATE CONFIDENCE.
WEDNESDAY NIGHT THROUGH FRIDAY...HIGH CONFIDENCE. QUIET BOATING
WEATHER WITH LIGHT WINDS AND SEAS BELOW 5 FEET EXPECTED. RAIN IS
LIKELY AT TIMES THURSDAY NIGHT THROUGH FRIDAY...LIMITING
VISIBILITIES AT TIMES.
FRIDAY NIGHT AND SATURDAY...MODERATE CONFIDENCE. EASTERLY WINDS
AND SEAS INCREASE AS LOW PRESSURE PASSES SOUTH OF THE WATERS.
SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR THE OUTER WATERS.
RAIN IS LIKELY FRIDAY NIGHT INTO SATURDAY...LIMITING VISIBILITIES
AT TIMES.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ230>234-236-250-251.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR ANZ235-237-
254>256.
&&
SYNOPSIS...BELK/DOODY
NEAR TERM...BELK/DOODY
SHORT TERM...DOODY
LONG TERM...BELK
AVIATION...BELK/DOODY
MARINE...BELK/DOODYHazardous weather outlook, Aug 4, 5:07 AM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 507 AM EDT TUE AUG 4 2015 CTZ002>004-MAZ002>024-026-RIZ001>008-050915- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 507 AM EDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE PROBABILITY FOR SCATTERED STRONG TO SEVERE THUNDERSTORMS. IN ADDITION TO HEAVY RAIN AND LIGHTNING...THERE IS POTENTIAL FOR LARGE HAIL AND STRONG TO DAMAGING WINDS. CANNOT RULE OUT A POSSIBLE TORNADO. URBAN AND POOR-DRAINING FLOODING IS ALSO A CONCERN. THREATS BEGIN THIS MORNING...AND CONTINUE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-050915- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 507 AM EDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE...BEGINNING THIS MORNING AND CONTINUING INTO WEDNESDAY MORNING. WITH ANY STRONG STORMS... EXPECT HEAVY RAIN / REDUCED VISIBILITIES /...FREQUENT LIGHTNING... AS WELL AS THE POTENTIAL FOR BRIEF GALE FORCE WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 4, 4:11 AM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
411 AM EDT TUE AUG 4 2015
MAZ002-003-008>010-040915-
WESTERN FRANKLIN-EASTERN FRANKLIN-WESTERN HAMPDEN-WESTERN
HAMPSHIRE-EASTERN HAMPSHIRE-
411 AM EDT TUE AUG 4 2015
...STRONG THUNDERSTORM IN NORTHERN HAMPSHIRE...NORTHWESTERN
HAMPDEN...NORTHWESTERN WORCESTER AND CENTRAL FRANKLIN COUNTIES...
AT 411 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER MIDDLEFIELD...OR 11 MILES SOUTHEAST OF
PITTSFIELD...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AMHERST...NORTHAMPTON...GREENFIELD...ORANGE...DEERFIELD...MONTAGUE...
HADLEY...SUNDERLAND...HATFIELD...NORTHFIELD...WILLIAMSBURG...
HUNTINGTON...CONWAY...SHELBURNE...LEVERETT...ERVING...SHUTESBURY...
ASHFIELD...WESTHAMPTON AND GILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4238 7301 4249 7298 4266 7231 4249 7228
4244 7229 4240 7231 4228 7298 4228 7300
4231 7300 4231 7303 4233 7306 4238 7307
TIME...MOT...LOC 0811Z 250DEG 34KT 4238 7306
MDSpecial weather statement, Aug 4, 5:33 AM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
533 AM EDT TUE AUG 4 2015
CTZ004-MAZ012-013-RIZ001>004-006-041030-
WINDHAM-SOUTHERN WORCESTER-WESTERN NORFOLK-SOUTHEAST
PROVIDENCE-WASHINGTON-EASTERN KENT-WESTERN KENT-NORTHWEST PROVIDENCE-
533 AM EDT TUE AUG 4 2015
...STRONG THUNDERSTORM IN SOUTHERN WINDHAM...NORTHWESTERN BRISTOL...
SOUTHWESTERN NORFOLK...SOUTHEASTERN WORCESTER...KENT...NORTH CENTRAL
WASHINGTON AND PROVIDENCE COUNTIES...
AT 532 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAMPTON TO
NEAR NORWICH TO ESSEX VILLAGE...AND WAS MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...CRANSTON...PAWTUCKET...WOONSOCKET...COVENTRY...
CUMBERLAND...NORTH PROVIDENCE...FRANKLIN...WEST WARWICK...JOHNSTON...
NORTH ATTLEBOROUGH...WINDHAM...PLAINFIELD...SMITHFIELD...LINCOLN...
KILLINGLY...BELLINGHAM...BURRILLVILLE...UXBRIDGE AND EAST GREENWICH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
FREQUENT LIGHTNING WAS OCCURRING WITH THESE STORMS. FOR YOUR
SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS SUCH AS
BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30 MINUTES AFTER
THE STORMS END TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4164 7179 4165 7186 4163 7196 4167 7218
4181 7213 4215 7141 4199 7136 4198 7138
4194 7138 4159 7157 4151 7179
TIME...MOT...LOC 0932Z 235DEG 42KT 4178 7209 4155 7217 4135 7240
MDLocal storm report, Aug 4, 7:28 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
728 AM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 AM TSTM WND DMG HOPE VALLEY 41.51N 71.72W
08/04/2015 WASHINGTON RI AMATEUR RADIO
TREE DOWN ON BANK STREET
0618 AM TSTM WND DMG COVENTRY 41.70N 71.68W
08/04/2015 KENT RI AMATEUR RADIO
LARGE TREE DOWN ON COVENTRY HILL FARM ROAD. WIRES DOWN
ON INDIAN TRAIL.
0619 AM FLOOD COVENTRY 41.70N 71.68W
08/04/2015 KENT RI AMATEUR RADIO
SEVERAL LOCATIONS WITH STREET FLOODING
0620 AM TSTM WND DMG COVENTRY 41.70N 71.68W
08/04/2015 KENT RI AMATEUR RADIO
TREE DOWN BLOCKING MAPLE VALLEY ROAD
0627 AM TSTM WND DMG COVENTRY 41.70N 71.68W
08/04/2015 KENT RI AMATEUR RADIO
TREE ON TO HOUSE ON BLACK ROCK ROAD
0627 AM TSTM WND DMG WARWICK 41.70N 71.42W
08/04/2015 KENT RI AMATEUR RADIO
SEVERAL TREES DOWN BLOCKING PART OF INTERSTATE 295 NEAR
THE WARWICK CRANSTON TOWN LINE
0628 AM TSTM WND GST 2 NNW WARWICK 41.73N 71.43W
08/04/2015 M67 MPH KENT RI ASOS
0632 AM TSTM WND DMG WEST WARWICK 41.71N 71.52W
08/04/2015 KENT RI AMATEUR RADIO
TREE DOWN ON HOUSE. WIRES DOWN ON CAR BURLING GAME ROAD
0639 AM TSTM WND DMG WARWICK 41.70N 71.42W
08/04/2015 KENT RI AMATEUR RADIO
LARGE BRANCHES DOWN ON BOULEVARD STREET
0639 AM FLOOD WARWICK 41.70N 71.42W
08/04/2015 KENT RI AMATEUR RADIO
RIGHT LANES OF JEFFERSON BOULEVARD FLOODED AND
IMPASSABLE
0639 AM TSTM WND DMG WARWICK 41.70N 71.42W
08/04/2015 KENT RI AMATEUR RADIO
TREE DOWN ON JEFFERSON BOULEVARD
0640 AM TSTM WND GST CHARLESTOWN 41.38N 71.64W
08/04/2015 M83 MPH WASHINGTON RI AMATEUR RADIO
0642 AM TSTM WND DMG WEST WARWICK 41.71N 71.52W
08/04/2015 KENT RI AMATEUR RADIO
TREES DOWN ON LEDGE DRIVE
0643 AM LIGHTNING SMITHFIELD 41.92N 71.55W
08/04/2015 PROVIDENCE RI AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING ON RANDALL ROAD WITH SMOKE IN
THE BASEMENT
0646 AM TSTM WND DMG CHARLESTOWN 41.38N 71.64W
08/04/2015 WASHINGTON RI AMATEUR RADIO
TREES DOWN IN BURLINGAME STATE PARK
0647 AM TSTM WND DMG EAST PROVIDENCE 41.81N 71.37W
08/04/2015 PROVIDENCE RI AMATEUR RADIO
WIRES DOWN
0655 AM TSTM WND DMG DIGHTON 41.81N 71.12W
08/04/2015 BRISTOL MA AMATEUR RADIO
TREE DOWN ON LINCOLN AVE BLOCKING STREET
0659 AM FLOOD FALL RIVER 41.70N 71.16W
08/04/2015 BRISTOL MA AMATEUR RADIO
PORTION OF PLEASANT STREET FLOODED AND IMPASSABLE
&&
AEDSpecial weather statement, Aug 4, 7:48 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
748 AM EDT TUE AUG 4 2015
MAZ005-007-014-041230-
EASTERN ESSEX-SOUTHEAST MIDDLESEX-CENTRAL MIDDLESEX COUNTY-
748 AM EDT TUE AUG 4 2015
...STRONG THUNDERSTORM IN SOUTHEASTERN ESSEX AND EAST CENTRAL
MIDDLESEX COUNTIES...
AT 748 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WOBURN...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LYNN...WALTHAM...MALDEN...MEDFORD...REVERE...PEABODY...ARLINGTON...
SALEM...BILLERICA...BEVERLY...WOBURN...LEXINGTON...GLOUCESTER...
MELROSE...SAUGUS...DANVERS...WAKEFIELD...READING...BELMONT AND
BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4269 7062 4264 7059 4258 7066 4261 7066
4253 7078 4256 7078 4254 7090 4254 7087
4250 7089 4252 7085 4250 7085 4243 7093
4245 7102 4239 7121 4252 7126 4268 7075
4265 7077
TIME...MOT...LOC 1148Z 255DEG 33KT 4248 7114
KJCLocal storm report, Aug 4, 7:53 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
753 AM EDT TUE AUG 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 AM TSTM WND DMG HOPE VALLEY 41.51N 71.72W
08/04/2015 WASHINGTON RI AMATEUR RADIO
TREE DOWN ON BANK STREET
0618 AM TSTM WND DMG COVENTRY 41.70N 71.68W
08/04/2015 KENT RI AMATEUR RADIO
LARGE TREE DOWN ON COVENTRY HILL FARM ROAD. WIRES DOWN
ON INDIAN TRAIL.
0619 AM FLOOD COVENTRY 41.70N 71.68W
08/04/2015 KENT RI AMATEUR RADIO
SEVERAL LOCATIONS WITH STREET FLOODING
0620 AM TSTM WND DMG COVENTRY 41.70N 71.68W
08/04/2015 KENT RI AMATEUR RADIO
TREE DOWN BLOCKING MAPLE VALLEY ROAD
0627 AM TSTM WND DMG COVENTRY 41.70N 71.68W
08/04/2015 KENT RI AMATEUR RADIO
TREE ON TO HOUSE ON BLACK ROCK ROAD
0627 AM TSTM WND DMG WARWICK 41.70N 71.42W
08/04/2015 KENT RI AMATEUR RADIO
SEVERAL TREES DOWN BLOCKING PART OF INTERSTATE 295 NEAR
THE WARWICK CRANSTON TOWN LINE
0628 AM TSTM WND GST 2 NNW WARWICK 41.73N 71.43W
08/04/2015 M67 MPH KENT RI ASOS
0632 AM TSTM WND DMG WEST WARWICK 41.71N 71.52W
08/04/2015 KENT RI AMATEUR RADIO
TREE DOWN ON HOUSE. WIRES DOWN ON CAR BURLING GAME ROAD
0635 AM TSTM WND DMG WARWICK 41.70N 71.42W
08/04/2015 KENT RI AMATEUR RADIO
TREE DOWN ON HOUSE
0636 AM TSTM WND GST 1 SSW NAYATT 41.72N 71.34W
08/04/2015 M68 MPH ANZ236 RI MESONET
0639 AM TSTM WND DMG WARWICK 41.70N 71.42W
08/04/2015 KENT RI AMATEUR RADIO
LARGE BRANCHES DOWN ON BOULEVARD STREET
0639 AM FLOOD WARWICK 41.70N 71.42W
08/04/2015 KENT RI AMATEUR RADIO
RIGHT LANES OF JEFFERSON BOULEVARD FLOODED AND
IMPASSABLE
0639 AM TSTM WND DMG WARWICK 41.70N 71.42W
08/04/2015 KENT RI AMATEUR RADIO
TREE DOWN ON JEFFERSON BOULEVARD
0640 AM TSTM WND GST CHARLESTOWN 41.38N 71.64W
08/04/2015 M83 MPH WASHINGTON RI AMATEUR RADIO
0640 AM TSTM WND DMG CRANSTON 41.78N 71.44W
08/04/2015 PROVIDENCE RI AMATEUR RADIO
TREE DOWN ON PHOENIX AVE
0640 AM TSTM WND DMG WARWICK 41.70N 71.42W
08/04/2015 KENT RI AMATEUR RADIO
TREE DOWN ON HOUSE ON LANDSDOWNE STREET
0642 AM TSTM WND DMG WEST WARWICK 41.71N 71.52W
08/04/2015 KENT RI AMATEUR RADIO
TREES DOWN ON LEDGE DRIVE
0643 AM LIGHTNING SMITHFIELD 41.92N 71.55W
08/04/2015 PROVIDENCE RI AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING ON RANDALL ROAD WITH SMOKE IN
THE BASEMENT
0646 AM TSTM WND DMG CHARLESTOWN 41.38N 71.64W
08/04/2015 WASHINGTON RI AMATEUR RADIO
TREES DOWN IN BURLINGAME STATE PARK
0647 AM TSTM WND DMG EAST PROVIDENCE 41.81N 71.37W
08/04/2015 PROVIDENCE RI AMATEUR RADIO
WIRES DOWN
0655 AM TSTM WND DMG DIGHTON 41.81N 71.12W
08/04/2015 BRISTOL MA AMATEUR RADIO
TREE DOWN ON LINCOLN AVE BLOCKING STREET
0659 AM FLOOD FALL RIVER 41.70N 71.16W
08/04/2015 BRISTOL MA AMATEUR RADIO
PORTION OF PLEASANT STREET FLOODED AND IMPASSABLE
0702 AM TSTM WND DMG FALL RIVER 41.70N 71.16W
08/04/2015 BRISTOL MA AMATEUR RADIO
TREE DOWN ON ROEBESON STREET BLOCKING HALF THE ROAD
0704 AM TSTM WND DMG ASSONET 41.80N 71.07W
08/04/2015 BRISTOL MA AMATEUR RADIO
WIRES DOWN ON HIGH STREET FREETOWN
0704 AM TSTM WND DMG ASSONET 41.80N 71.07W
08/04/2015 BRISTOL MA AMATEUR RADIO
TREE DOWN ON MOVING CAR
0706 AM TSTM WND DMG DIGHTON 41.81N 71.12W
08/04/2015 BRISTOL MA AMATEUR RADIO
WIRES DOWN ON MAIN STREET
0718 AM TSTM WND DMG LAKEVILLE 41.85N 70.95W
08/04/2015 PLYMOUTH MA AMATEUR RADIO
TREE DOWN ON COUNTY ROAD WITH MULTIPLE TREES DOWN
ACROSS TOWN
0719 AM TSTM WND DMG RAYNHAM 41.95N 71.07W
08/04/2015 BRISTOL MA AMATEUR RADIO
TREES AND WIRES DOWN IN SEVERAL LOCATIONS
0721 AM TSTM WND DMG DARTMOUTH 41.61N 71.00W
08/04/2015 BRISTOL MA AMATEUR RADIO
TREE DOWN ON MAPLE ROAD
0730 AM TSTM WND DMG SANDWICH 41.76N 70.49W
08/04/2015 BARNSTABLE MA AMATEUR RADIO
TREES AND LARGE LIMBS DOWN ON ROUTE 6A
&&
AEDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:11 AM EDT | Special Weather Statement | BOX | Franklin, Hampshire | 64 min |
| Aug 4, 6:09 AM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 66 min |
| Aug 4, 6:13 AM EDT | Special Marine Warning | BOX | 62 min | |
| Aug 4, 6:53 AM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Norfolk, Plymouth | 52 min |
| Aug 4, 6:54 AM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 51 min |
| Aug 4, 6:55 AM EDT | Special Marine Warning | BOX | 65 min | |
| Aug 4, 7:01 AM EDT | Special Marine Warning | BOX | 89 min | |
| Aug 4, 7:15 AM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 60 min |
| Aug 4, 7:48 AM EDT | Special Weather Statement | BOX | Essex | 42 min |
| Aug 4, 7:54 AM EDT | Special Marine Warning | BOX | 66 min | |
| Aug 4, 8:15 AM EDT | Special Marine Warning | BOX | 60 min | |
| Aug 4, 12:32 PM EDT | Special Weather Statement | BOX | Franklin | 43 min |
| Aug 4, 12:41 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 64 min |
| Aug 4, 1:21 PM EDT | Special Weather Statement | BOX | Hampshire | 54 min |
| Aug 4, 1:28 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 47 min |
| Aug 4, 1:35 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 40 min |
| Aug 4, 1:57 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 63 min |
| Aug 4, 2:05 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 40 min |
| Aug 4, 2:07 PM EDT | Tornado Warning | BOX | Middlesex, Worcester | 23 min |
| Aug 4, 2:17 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Worcester | 58 min |
| Aug 4, 2:25 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 65 min |
| Aug 4, 2:28 PM EDT | Tornado Warning | BOX | Middlesex | 32 min |
| Aug 4, 2:39 PM EDT | Tornado Warning | BOX | Franklin, Worcester | 46 min |
| Aug 4, 2:47 PM EDT | Special Marine Warning | BOX | 58 min | |
| Aug 4, 2:49 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 41 min |
| Aug 4, 3:00 PM EDT | Special Weather Statement | BOX | Essex | 45 min |
| Aug 4, 3:24 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 48 min |
| Aug 4, 3:40 PM EDT | Special Marine Warning | BOX | 95 min | |
| Aug 4, 3:46 PM EDT | Special Marine Warning | BOX | 59 min | |
| Aug 4, 3:50 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk, Worcester | 55 min |
| Aug 4, 4:07 PM EDT | Areal Flood Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 113 min |
| Aug 4, 4:11 PM EDT | Special Marine Warning | BOX | 64 min | |
| Aug 4, 4:23 PM EDT | Special Weather Statement | BOX | Plymouth | 37 min |
| Aug 4, 5:08 PM EDT | Special Marine Warning | BOX | 52 min | |
| Aug 4, 5:18 PM EDT | Special Weather Statement | BOX | Worcester | 42 min |
| Aug 4, 5:45 PM EDT | Special Weather Statement | BOX | Hampshire | 45 min |
| Aug 4, 6:17 PM EDT | Special Weather Statement | BOX | Norfolk, Suffolk | 43 min |
| Aug 4, 7:30 PM EDT | Special Weather Statement | BOX | Suffolk | 45 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.